Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Dynkin system generated by balls in $\mathbb{R}^{d}$ contains all Borel sets


Author: Miroslav Zelený
Journal: Proc. Amer. Math. Soc. 128 (2000), 433-437
MSC (1991): Primary 28A05, 04A15
DOI: https://doi.org/10.1090/S0002-9939-99-05507-0
Published electronically: September 23, 1999
MathSciNet review: 1695330
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for every $d \in \mathbb{N}$ each Borel subset of the space $\mathbb{R}^{d}$ with the Euclidean metric can be generated from closed balls by complements and countable disjoint unions.


References [Enhancements On Off] (What's this?)

  • [B] H. Bauer, Probability theory and elements of measure theory, Academic Press, 1981. MR 82k:60001
  • [K] K. Kuratowski, Topology I, Academic Press, 1966. MR 36:840
  • [O] V. Olej\v{c}ek, The $\sigma $-class generated by balls contains all Borel sets, Proc. Amer. Math. Soc. 123 (12) (1995), 3665-3675. MR 96c:28001
  • [PK] D. Preiss, T. Keleti, The balls do not generate all Borel sets using complements and countable disjoint unions (to appear).
  • [PT] D. Preiss, J. Ti\v{s}er, Measures in Banach spaces are determined by their values on balls, Mathematika 38 (1991), 391-397. MR 93a:46080
  • [Z] W. Ziemer, Weakly differentiable functions, Springer-Verlag, 1989. MR 91e:46046

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28A05, 04A15

Retrieve articles in all journals with MSC (1991): 28A05, 04A15


Additional Information

Miroslav Zelený
Affiliation: Faculty of Mathematics and Physics, Charles University, Sokolovská 83, Prague 186 00, Czech Republic
Email: zeleny@karlin.mff.cuni.cz

DOI: https://doi.org/10.1090/S0002-9939-99-05507-0
Received by editor(s): February 11, 1998
Published electronically: September 23, 1999
Additional Notes: This research was supported by Research Grant GAUK 190/1996 and GAČR 201/97/1161.
Communicated by: Frederick W. Gehring
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society